zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A family of variable mesh methods for the estimates of (d$u$/d$r$) and solution of non-linear two point boundary value problems with singularity. (English) Zbl 1071.65113
Summary: Using three grid points, we discuss variable mesh methods of order two and three for the numerical solution of the nonlinear differential equation $u''=f(r,u,u')$, $0<r<1$ and the estimates of (d$u$/d$r$) subject to the natural boundary conditions $u(0)=A$ and $u(1)=B$. Both second- and third-order methods are compact and require two and three function evaluations, respectively. The proposed methods are successfully applied to the problems both in cartesian and polar coordinates. Numerical results are provided to illustrate the proposed methods and their convergence.

65L10Boundary value problems for ODE (numerical methods)
65L50Mesh generation and refinement (ODE)
34B15Nonlinear boundary value problems for ODE
65L12Finite difference methods for ODE (numerical methods)
65L20Stability and convergence of numerical methods for ODE
Full Text: DOI
[1] Buckmire, R.: Application of a Mickens finite-difference scheme to the cylindrical bratu -- Gelfand problem. Numer. methods partial differential equations 20, 327-337 (2004) · Zbl 1048.65102
[2] Chawla, M. M.: A fourth order tri-diagonal finite difference method for general non-linear two point boundary value problems with mixed boundary conditions. J. inst. Math. appl. 21, 83-93 (1978) · Zbl 0385.65038
[3] Chawla, M. M.: A sixth order tri-diagonal finite difference method for general non-linear two point boundary value problems. J. inst. Math. appl. 24, 35-42 (1979) · Zbl 0485.65055
[4] Hageman, L. A.; Young, D. M.: Applied iterative methods. (1981) · Zbl 0459.65014
[5] Jain, M. K.: Numerical solution of differential equations. (1987) · Zbl 0645.94006
[6] Jain, M. K.; Iyengar, S. R. K.; Subramanyam, G. S.: Variable mesh methods for the numerical solution of two point singular perturbation problems. Comput. methods appl. Mech. eng. 42, 273-286 (1984) · Zbl 0514.65065
[7] Keller, H. B.: Numerical methods for two points boundary value problems. (1968) · Zbl 0172.19503
[8] Mohanty, R. K.; Evans, D. J.; Dey, S.: Three points discretization of order four and six for (du/dx) of the solution of non-linear singular two point boundary value problems. Internat. J. Comput. math. 78, 123-139 (2001) · Zbl 0984.65075
[9] Stephenson, J. W.: Single cell discretization of order two and four for biharmonic problems. J. comput. Phys. 55, 65-80 (1984) · Zbl 0542.65051
[10] Varga, R. S.: Matrix iterative analysis. (1962)